High points for the membrane model in the critical dimension

Alessandra Cipriani (University of Zurich)


In this notice we study the fractal structure of the set of high points for the membrane model in the critical dimension $d=4$. We are able to compute the Hausdorff dimension of the set of points which are atypically high, and also that of clusters, showing that high points tend not to be evenly spread on the lattice. We will see that these results follow closely those obtained by O. Daviaud for the 2-dimensional discrete Gaussian Free Field.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-17

Publication Date: September 23, 2013

DOI: 10.1214/EJP.v18-2750


  • Barlow, M. T.; Taylor, S. J. Fractional dimension of sets in discrete spaces. With a reply by J. Naudts. J. Phys. A 22 (1989), no. 13, 2621--2628. MR1003752
  • Bolthausen, E.; Deuschel, J.-D.; Giacomin, G. Entropic repulsion and the maximum of the two-dimensional harmonic crystal. Ann. Probab. 29 (2001), no. 4, 1670--1692. MR1880237
  • Daviaud, O. Extremes of the discrete two-dimensional Gaussian free field. Ann. Probab. 34 (2006), no. 3, 962--986. MR2243875
  • Dembo, A.; Peres, Y.; Rosen, J.; Zeitouni, O. Late points for random walks in two dimensions. Ann. Probab. 34 (2006), no. 1, 219--263. MR2206347
  • Kurt, N. Entropic repulsion for a Gaussian membrane model in the critical and supercritical dimension, Ph.D. thesis, University of Zurich, 2008.
  • Kurt, N. Maximum and entropic repulsion for a Gaussian membrane model in the critical dimension. Ann. Probab. 37 (2009), no. 2, 687--725. MR2510021
  • Kurt, N. Entropic repulsion for a class of Gaussian interface models in high dimensions. Stochastic Process. Appl. 117 (2007), no. 1, 23--34. MR2287101
  • Sakagawa, H. Entropic repulsion for a Gaussian lattice field with certain finite range interaction. J. Math. Phys. 44 (2003), no. 7, 2939--2951. MR1982781
  • Sznitman, A.-S. Topics in occupation times and Gaussian free fields. Zurich Lectures in Advanced Mathematics. European Mathematical Society (EMS), Zürich, 2012. viii+114 pp. ISBN: 978-3-03719-109-5 MR2932978

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.